Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Oct 31, 2019, 4:11 AM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Oct 31, 2019, 3:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 4:11 AM EDT (08:11 UTC)
- In effect from
- Oct 31, 2019, 3:00 PM EDT
- Expired
- Oct 31, 2019, 9:50 PM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS73 KIWX 310811 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 411 AM EDT Thu Oct 31 2019 INZ003>005-012>016-020-022>024-032-033-MIZ077-078-311615- /O.NEW.KIWX.WI.Y.0006.191031T1900Z-191101T0400Z/ La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Blackford-Berrien- Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, Upland, Hartford City, Montpelier, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 411 AM EDT Thu Oct 31 2019 /311 AM CDT Thu Oct 31 2019/ ...WIND ADVISORY IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS AFTERNOON TO MIDNIGHT EDT /11 PM CDT/ TONIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 3 PM EDT /2 PM CDT/ this afternoon to midnight EDT /11 PM CDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ006>009-017-018-025>027-034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-311615- /O.NEW.KIWX.WI.Y.0006.191031T2100Z-191101T0600Z/ Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 411 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 5 PM this afternoon to 2 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MCD
2 follow-up statements
153 WWUS73 KIWX 311536 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1136 AM EDT Thu Oct 31 2019 INZ003>005-012>016-020-022>024-032-033-MIZ077-078-312345- /O.CON.KIWX.WI.Y.0006.191031T1900Z-191101T0400Z/ La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Blackford-Berrien- Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, Upland, Hartford City, Montpelier, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 1136 AM EDT Thu Oct 31 2019 /1036 AM CDT Thu Oct 31 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS AFTERNOON TO MIDNIGHT EDT /11 PM CDT/ TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 3 PM EDT /2 PM CDT/ this afternoon to midnight EDT /11 PM CDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ006>009-017-018-025>027-034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-312345- /O.CON.KIWX.WI.Y.0006.191031T2100Z-191101T0600Z/ Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1136 AM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 5 PM this afternoon to 2 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
740 WWUS73 KIWX 010150 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 950 PM EDT Thu Oct 31 2019 INZ006>009-017-018-025>027-034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-010300- /O.CAN.KIWX.WI.Y.0006.000000T0000Z-191101T0600Z/ Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 950 PM EDT Thu Oct 31 2019 ...WIND ADVISORY IS CANCELLED... While a few wind gusts above 40 mph are possible through 11 pm EDT, the main threat for strong winds has ended. Therefore the Wind Advisory has been cancelled. $$ INZ003>005-012>016-020-022>024-032-033-MIZ077-078-010300- /O.CAN.KIWX.WI.Y.0006.000000T0000Z-191101T0400Z/ La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Blackford-Berrien- Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, Upland, Hartford City, Montpelier, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 950 PM EDT Thu Oct 31 2019 /850 PM CDT Thu Oct 31 2019/ ...WIND ADVISORY IS CANCELLED... Breezy conditions will prevail, strongest along the Lake Michigan shorelines. However, the risk of stronger gusts has diminished. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:19 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 31, 1:19 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
119 AM EDT Thu Oct 31 2019
.SYNOPSIS...
Issued at 300 PM EDT Wed Oct 30 2019
Periods of rain and drizzle will continue into Thursday.
Temperatures will continue to range between the low 40s and low
50s. Rain will likely change over to a period of snow before
ending late Thursday afternoon into Thursday evening. Winds will
also pick up during this time with gusts greater than 35 mph
expected. Dry conditions return on Friday, though highs will only
reach the low to mid 40s.
&&
.SHORT TERM...(This Evening through Thursday Night)
Issued at 300 PM EDT Wed Oct 30 2019
In the upper levels as of 18z, a deep longwave trough was positioned
from south-central Canada southwest into the Northern Plains and
Rockies, with a vigorous vort max in troughs base in Colorado. A
deep moisture plume preceding this feature was focusing areas of
rain/drizzle near a baroclinic zone from the Lower MS Valley
northeast into the OH Valley and Lower Great Lakes. Broad/moist
isentropic ascent into the sloped frontal boundary has led to a
rather wet day as expected, with periods of light rain and drizzle
continuing into tonight and Thursday morning. There could be a
lull in rain coverage/intensity this evening into the early
overnight (just patchy drizzle) as the area becomes located in
between the approaching Colorado impulse and sheared shortwave
energy exiting off to the east. Remaining chilly and raw otherwise
into Thursday morning.
The vigorous Colorado upper wave will acquire a more neutral tilt,
and possibly a slight negative tilt, as it closes off east through
Upper OH Valley and lower Great Lakes by Thursday afternoon and
Thursday evening. The impressive height fall centroid track is
currently expected to be over the local area during this time with
sfc low deepening north toward Lake Erie. Resulting top down thickness
collapse will allow rain to changeover and end as snow in wrapping
deformation zone later in the day Thursday into Thursday evening.
How quickly and where exactly the deepening occurs will determine
if there are any accums and impacts. Marginal boundary layer
temps and warm ground should keep roads mainly wet, though
bridges/overpasses could ice up. Strong pressure rises will result
in a period of strong gusty winds otherwise into Thursday evening
with gusts > 35 mph possible.
&&
.LONG TERM...(Friday Night through Wednesday)
Issued at 300 PM EDT Wed Oct 30 2019
Below normal temperatures are expected to continue Friday through
the middle of next week as broad upper troughing lingers over the
Northern US. Several moisture starved disturbances will rotate
through this cyclonic flow regime with periodic low chances for rain
and snow showers, best chances Saturday in the north thanks to some
Lake enhancement.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 115 AM EDT Thu Oct 31 2019
LIFR/IFR conditions to persist through the TAF period at both
sites with a light at the end of the tunnel closer to end of the
period. Until then, patches of drizzle at KFWA will be replaced by
steady rain closer to 12Z Thu with rain overspreading KSBN between
7 and 8Z. Change over to a mix or all snow still expected late
afternoon into this evening along with significant increase in
winds and wind gusts.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Advisory from 1 PM this afternoon to 1 AM CDT
Friday for INZ003.
MI...Lakeshore Flood Advisory from 2 PM this afternoon to 2 AM EDT
Friday for MIZ077.
OH...NONE.
LM...Small Craft Advisory until 2 PM EDT this afternoon for LMZ043-
046.
Gale Warning from 2 PM this afternoon to 2 AM EDT Friday for
LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 30, 5:20 PM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 520 PM EDT Wed Oct 30 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-312130- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 520 PM EDT Wed Oct 30 2019 /420 PM CDT Wed Oct 30 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor snow accumulations are possible across the area Thursday night, mainly on grassy or elevated surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-312130- La Porte-Berrien- 520 PM EDT Wed Oct 30 2019 /420 PM CDT Wed Oct 30 2019/ ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THURSDAY TO 2 AM EDT /1 AM CDT/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Minor lakeshore flooding and beach erosion is possible Thursday afternoon and Thursday night along the Lake Michigan shoreline in Berrien and LaPorte Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-312130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 520 PM EDT Wed Oct 30 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:09 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 6 days |
| Oct 31, 11:23 AM EDT | Lakeshore Flood Warning | IWX | 15 hr |
Nearby
Wind Advisories in Indiana, 2019Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.